Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Fell down and slight red light purple bruising appeared on glut. How to minimise it?

User rating for this question
Answered by

Cosmetic & Plastic Surgeon
Practicing since : 2003
Answered : 85 Questions
About a week and half ago I fell on a flight of stairs and landed on my left glut. I have slight red/light purple bruising and have a dent causesed by the edge of the step. It is above my left glut, about 4 inches across the top and I could feel the dent immediately after the fall. It didnt bruise right away and it was painful to sleep on that side for about 5 days but now not so much. Will this go away or what should I do to minimize the dent. I have been massaging it lightly as it no longer hurts much and the dent seems less noticeable but still slightly visible. I am really worried that this could be permanent as I am reading more and more that it could be.
Posted Sat, 6 Oct 2012 in Skin Hair and Nails
Answered by Dr. Mayank Singh 12 hours later
Thanks for posting your query on health care magic.
I'm really sorry to hear regarding your accidental fall.What you are experiencing probably as per your description is probably a hematoma or collection of clotted blood with external bruising of skin which usually takes around two to three weeks to resolve.I hope that all your hip movements are normal and no longer painful.What I recommend is that you get yourself examined by your physician to confirm the diagnosis and if requiring further investigations like an X XXXXXXX of the joint or Ultrasonography of local part to see for any liquefation within it.The physician may prescribe to you a tablet serratiopeptidase and local application like Thromofobe ointment containing heparin to resolve the hematoma and swelling.Kindly donot neglect the lesion as it may get infected in some cases though rarely.Such lesions are usually not permanent unless it gets fibrosed. I'll advise you to get yourself examined for the same.
I hope I have answered all your queries .kindly repost if you have more doubts
God bless
Above answer was peer-reviewed by
Follow-up: Fell down and slight red light purple bruising appeared on glut. How to minimise it? 31 hours later
Unfortunately, I do not have insurance and can not afford to go to the doctor. So based off the pictures do you sense if the tissue looks damaged? I no longer have pain and it will be 2 weeks from the fall today. It no longer looks bruised, still slight tender to touch and the dent seems to minimize as the days go by....just fearful that the dent will remain. Thanks
Answered by Dr. Mayank Singh 50 minutes later
thanks for reposting your query.
Its ok if the swelling is subsiding and the bruising is gone the swelling should subside in a couple of weeks. Tenderness on pressing the may persist lesser than the above duration.So don't worry ,you should be absolutely fine as per what I can assess based on your pictures and the history of progression over the given period of time
God bless
Above answer was peer-reviewed by
Follow-up: Fell down and slight red light purple bruising appeared on glut. How to minimise it? 54 minutes later
Thank you so much!
Answered by Dr. Mayank Singh 8 hours later
you are most welcome.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor